Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 272, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2007, 7:29 PM CDT for Holt County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 5, 2007, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 173 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:35 PM CDT | TSTM WND GST 60 | 19 Ne Atkinson, NE | ESTIMATED 60 MPH WIND GUSTS. HEAVY RAIN ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 060029
SVRLBF
NEC089-060130-
/O.NEW.KLBF.SV.W.0272.070706T0029Z-070706T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF MIDWAY...OR
ABOUT 14 MILES SOUTHWEST OF SPENCER...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIDWAY BY 800 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 4287 9895 4265 9905 4242 9850 4275 9835
4277 9866
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 060048
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT THU JUL 5 2007
NEC089-060130-
/O.CON.KLBF.SV.W.0272.000000T0000Z-070706T0130Z/
HOLT NE-
747 PM CDT THU JUL 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HOLT COUNTY...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDWAY...OR ABOUT 14
MILES SOUTH OF SPENCER...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF HIGHWAY 281 MILE MARKER 190 BY 800 PM CDT...
AT 735 PM CDT...THUNDERSTORM WIND GUSTS TO 60 MPH WERE REPORTED 19
MILES NORTHEAST OF ATKINSON.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 4287 9895 4265 9905 4242 9850 4275 9835
4277 9866
$$
BUTTLER000
WWUS53 KLBF 060125
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT THU JUL 5 2007
NEC089-060133-
/O.EXP.KLBF.SV.W.0272.000000T0000Z-070706T0130Z/
HOLT NE-
823 PM CDT THU JUL 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT COUNTY EXPIRES
AT 830 PM CDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
EAST OF HOLT COUNTY. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED FOR
TONIGHT.
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4287 9895 4265 9905 4242 9850 4275 9835
4277 9866
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:26 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 5, 3:26 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUL 5 2007 .SYNOPSIS... WEAK CONVERGENT BOUNDARY ANCHORED ACROSS THE CENTRAL SANDHILLS THIS AFTERNOON AND IS SERVING AS THE FOCUS FOR TSRAS THIS AFTERNOON. MULTICELLULAR STORMS NOTED AS WIND SHEAR WEAK PER VAD DATA AND 12Z SOUNDING DATA THIS MORNING. TEMPERATURES ARE NEAR SEASONAL NORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH READINGS IN THE UPPR 80S TO LOWER 90S. && .DISCUSSION... BOUNDARY SPARKING OFF SHOWERS AND THUNDERSTORMS THIS AFTERNOON STALLS OUT OVERNIGHT WITH LIGHT AND VARIABLE WINDS ACROSS THE REGION. AM EXPECTING CONVECTION TO DIE OFF QUICKLY AFTER SUNSET AS UPPR SUPPORT LACKING. TOMORROW THIS BOUNDARY BECOMES DIFFUSE WITH SOUTHERLY WINDS PICKING BACK UP AS SURFACE PRESSURE GRADIENT BEGINS TO INCREASE ACROSS THE PLAINS. CONDITIONS FOR TOMORROW WILL BE DRY WITH TEMPERATURES SIMILAR TO TODAY. BY SATURDAY THE UPPER LEVEL RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO AN UPPER LEVEL WAVE MOVING ACROSS CENTRAL CANADA. AS THE RIDGE DEAMPLIFIES...THE HEAT ACROSS THE INTERMOUNTAIN WEST...WILL SPREAD EAST INTO THE CENTRAL PLAINS. A SURFACE TROF...LINGERING ACROSS THE PANHANDLE...WILL SPREAD EAST ON SATURDAY AS WELL. THIS WILL ADD COMPRESSIONAL WARMING TO THE MIX. AM FCSTING TEMPS AT OR ABOVE THE CENTURY MARK WEST OF LINE FORM CHAPPELL TO VALENTINE. BETTER CHANCES FOR ABOVE 100 TEMPS IN THE FAR NWRN ZONES...WHERE SURFACE DRYNESS IS STILL AN ISSUE. FOR THE EXTENDED PERIOD...MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL RIDGE CONTINUING TO BREAK DOWN WITH LOW AMPLITUDE WESTERLY FLOW...TRANSITIONING TO NORTHWESTERLY FLOW NEXT WEEK. A SERIES OF WAVES THROUGHOUT THE PERIOD COMBINED WITH ANOTHER FRONTAL PASSAGE DURING MIDWEEK WILL BRING CHANCES FOR PRECIPITATION TO THE REGION NEARLY EACH DAY. TEMPERATURES THROUGHOUT THE PERIOD WILL BE COOLER BUT NEAR NORMAL AFTER A WARM WEEKEND AS THE REGION WILL BE NORTH OF THE FRONT. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL ACROSS THE TWEB ROUTES OVER THE NEXT 24 HOURS. CONVECTION FIRING ALONG A SOUTHWARD MOVING BOUNDARY ACROSS THE SANDHILLS INTO THE SOUTHERN PANHANDLE WILL LEAD TO ISOLATED TO SCATTERED CONVECTION. WIND GUSTS NEAR THESE STORMS WILL BE THE MAIN THREAT TO LIGHT AIRCRAFT...THOUGH BRIEF HEAVY RAINFALL AND CIGS NEARING 4K FEET WILL BE POSSIBLE IN THE STRONGER STORMS THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 24/BH/DP/CLB
Hazardous weather outlook, Jul 5, 3:50 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT THU JUL 5 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-061200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CDT THU JUL 5 2007 /250 PM MDT THU JUL 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...THE SANDHILLS AND INTO SOUTHWEST NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED CELL MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jul 5, 6:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 16 ENE SPRINGVIEW 42.91N 99.46W
07/05/2007 E65.00 MPH KEYA PAHA NE PUBLIC
WINDS ESTIMATED AT 60 TO 70 MPH FOLLOWED BY HEAVY RAIN
AND PEA SIZED HAIL.
&&
BTAYLORLocal storm report, Jul 5, 7:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 13 NNE STUART 42.77N 99.04W
07/05/2007 E60 MPH HOLT NE PUBLIC
ESTIMATED 60 MPH WIND GUST. THOUGHT ABOUT A QUICK HALF
INCH OF RAIN.
&&
BTAYLORNearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.